U.S. doctors online nowAsk doctors free
West New York, New Jersey
A 40-year-old female asked:

how long it takes to feel better when taking wellbutrin (bupropion) xl?

2 doctor answers3 doctors weighed in
Dr. Ricardo Dunner
Internal Medicine 26 years experience
2 weeks: most psychiatric medication takes about two weeks to start showing any change in individuals.
Dr. Marvin Ott
Emergency Medicine 20 years experience
About a month: Antidepressants in general take about 3-4 weeks for any sort of appreciable effects. If you just started taking them and don't feel better yet, hang in there. You will in time. If at any time you have suicidal thoughts, call your doctor or a suicide hotline, or go to the ER. Hope this helps!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 29-year-old member asked:

Can wellbutrin (bupropion) cause rapid heartbeat?

2 doctor answers3 doctors weighed in
Dr. Nassir Azimi
Interventional Cardiology 23 years experience
Yes: It can be a side effect of the medication.
A 35-year-old member asked:

Does wellbutrin (bupropion) have fewer side effects than lexapro?

2 doctor answers8 doctors weighed in
Dr. Mary Ann Block
A Verified Doctoranswered
A US doctor answeredLearn more
Depends: Each person is biochemically different. One person may have no problem with a drug but another may have a serious side effect. There is a genetic predisposition to having side effects to certain drugs and there are tests available to find out which individuals are more likely to have a side effect to a particular drug.
CA
A 34-year-old member asked:

If you don't wean off of wellbutrin (bupropion) slowly can it trigger mania?

3 doctor answers13 doctors weighed in
Dr. Donald Hazlett
Psychiatry 54 years experience
Generally not: Wellbutrin (bupropion) is one of the antidepressant medications that seems to have few withdrawal effects. It also is less likely compared to other antidepressants to trigger bipolar symptoms, especially when the person is not yet on a mood stabilizer. That said, the possibility then of mania as a result of rapid withdrawal of wellbutrin (bupropion) seems unlikely. As with all withdrawal close attention is needed.
OR
A 43-year-old member asked:

I've been taking ant depressant welbutrin for 2 years. No longer have insurance. How can I get prescription for more if I don't have dr or insurance?

2 doctor answers9 doctors weighed in
Dr. Kenneth Cheng
Family Medicine 31 years experience
Free clinic &generic: Seek a doctor at a local free or low cost clinic. These exist to help individuals such as yourself & many hospitals financially support and have the contact info for such a clinic. Another option is to seek care at a local medical school or residency program as they too have low cost clinics. Generic wellbutrin (bupropion) is available; or go to valeant pharmaceuticals to see what programs are available.
Sacramento, CA
A 39-year-old male asked:

I've been on wellbutrin (bupropion) for about 3 weeks now. Will the agro effects go away eventually? I do feel a bit more anxious.

2 doctor answers5 doctors weighed in
Dr. Kevin Passer
Child Psychiatry 35 years experience
Agro effects?: I am not really sure what you mean by "agro." sorry. Wellbutrin (bupropion) is an excellent antidepressant, however, is not particularly effective for problems with anxiety and nervousness. Also, taking too much too quickly may cause some restlessness. Most medication related side effects improve over time. I suggest that you discuss your concerns with your dr who prescribed it. You can always call your dr.

Related questions

A 35-year-old member asked:
1 doctor answer2 doctors weighed in
A 43-year-old female asked:
1 doctor answer1 doctor weighed in
A 32-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jan 31, 2019

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.